Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2017, 1:12 PM CDT for Adams County, Brown County, Illinois. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 1:12 PM CDT (18:12 UTC)
- Expired
- Jun 14, 2017, 2:15 PM CDT
- In force
- 63 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 141 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:22 PM CDT | TSTM WND GST 51 | 4 Ne Burton, IL | |
| Jun 14, 1:22 PM CDT | TSTM WND GST 51 | 4 Sw Columbus, IL | |
| Jun 14, 1:59 PM CDT | TSTM WND DMG | 3 S Kellerville, IL | TREES REPORTED DOWN IN SILOAM SPRINGS STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WUUS53 KLSX 141812
SVRLSX
ILC001-009-141915-
/O.NEW.KLSX.SV.W.0112.170614T1812Z-170614T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
112 PM CDT WED JUN 14 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Adams County in west central Illinois...
Western Brown County in west central Illinois...
* Until 215 PM CDT.
* At 111 PM CDT, a severe thunderstorm was located near Mendon,
moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Quincy Regional Airport, Camp Point, Payson, Mendon,
Clayton, Golden, Buckhorn, Adams, Burton, Liberty, Loraine,
Woodville, Coatsburg, Mound Station, Columbus, La Prairie, Paloma,
Fowler and Kellerville.
This includes Interstate 172 between exits 10 and 19.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 4011 9091 4011 9077 3984 9081
3984 9092 3983 9092 3982 9134 4020 9132
TIME...MOT...LOC 1811Z 263DEG 30KT 4003 9124
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky2 follow-up statements
558
WWUS53 KLSX 141905
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
205 PM CDT WED JUN 14 2017
ILC001-009-141915-
/O.CON.KLSX.SV.W.0112.000000T0000Z-170614T1915Z/
Adams IL-Brown IL-
205 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN ADAMS AND WESTERN BROWN COUNTIES...
At 205 PM CDT, a severe thunderstorm was located over Buckhorn,
moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Camp Point, Clayton, Golden, Buckhorn, Liberty, Mound Station, La
Prairie, Chatton and Kellerville.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 4011 9091 4011 9077 3984 9081
3984 9092 3983 9092 3982 9114 4019 9110
TIME...MOT...LOC 1905Z 264DEG 23KT 3996 9085
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky991
WWUS53 KLSX 141911
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
211 PM CDT WED JUN 14 2017
ILC001-009-141920-
/O.EXP.KLSX.SV.W.0112.000000T0000Z-170614T1915Z/
Adams IL-Brown IL-
211 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND WESTERN
BROWN COUNTIES WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Brown county.
LAT...LON 4019 9091 4011 9091 4011 9077 3984 9081
3984 9092 3983 9092 3982 9114 4019 9110
TIME...MOT...LOC 1910Z 263DEG 30KT 3996 9081
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:05 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 14, 1:05 PM CDT, 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 105 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Tonight) Issued at 351 AM CDT Wed Jun 14 2017 The forecast for today and tonight are vastly more complicated than those of the previous few nights. All indications are the recent stretch of dry weather will come to an end and this period will mark the beginning of an active stretch that will last into the weekend. A shortwave trof stretching from eastern ND thru NW IA into central KS, along with a southwesterly LLJ and reservoir of very unstable air was fueling several elongated clusters of showers and thunderstorms stretching from the upper MS Valley into the central Plains. The models are in relatively good agreement with the large scale features, with western ND upper low lifting north- northeast into southern Manitoba over the next 24 hours with the aforementioned short wave trof moving east-northeast thru the mid- upper MS today. As a result the mid-upper flow will become increasingly westerly bringing a modest increase in deep layer shear supportive of organized multicells, as well as transporting steeper mid level lapse rates into the area. All indications that very unstable conditions will develop again this afternoon in response to both diurnal heating of the warm moist air mass and advancement of the steeper lapse rates. What is less clear is the convective trends. While there is far from total agreement amongst the models which leads to uncertainty, there seems to be a growing signal suggesting there will be a big uptick in storms in northeast and east central MO and west central IL this afternoon. While there may be some WAA generated isolated-scattered activity beginning as early as this morning, the scenario that seems more plausible is that a remnant convective outflow boundary from currently activity in western IA/northwest MO will become the focus for new storms early this afternoon in northeast MO/west central IL. A multicell thunderstorm complex will then evolve and move southeast impacting east central MO and southwest IL during the late afternoon. The 00Z NAMNEST, NSSL 3km WRF and various runs of other CAMS supported this scenario. If this complex of storms does indeed evolve as discussed, then it would have a severe threat of predominately damaging winds and to a lesser extent large hail. Owing to more clouds, temperatures today should not be quite as hot as the previous few days, however highs in the lower 90s still looks quite reasonable for east central MO into southwest IL. Much of the forecast for tonight hinges on what happens today and thus there is a fair amount of uncertainty. At least some guidance suggests that storms may be ongoing from St. Louis east/southeast early this evening, and new storms will develop to the west on the outflow. This new activity would then impact central and eastern MO. Alternatively, another possibility is another complex of storms will evolve this evening across northeast MO ahead of the advancing cold front and move southeast along a similar path of the earlier day storms. Glass .LONG TERM... (Thursday through Tuesday) Issued at 351 AM CDT Wed Jun 14 2017 (Thursday - Sunday Night) Active weather pattern is expected to continue late this week into the beginning of the weekend with multiple rounds of thunderstorms across the Midwest. Mesoscale details this far out are highly uncertain, but it does appear there is at least the possibility of a MCS both Thursday and Friday nights, in addition to diurnal convection on Friday. A final round of showers and thunderstorms is expected Saturday evening through Sunday morning along/ahead of a strong synoptic cold front. Expectation is for most of Thursday to be dry as weak cold front or outflow boundary from overnight convection should yield slightly drier and more stable air across the area. While it will still be seasonably hot, the slightly drier air filtering into the St. Louis metro area should preclude the necessity of any heat headlines. Only have peak heat index values Thursday afternoon of around 95 degrees. For reference, Thursday would need to be the fourth day of 100+ heat index values to warrant a heat advisory headline. Highly uncertain forecast for Thursday night with respect to potential MCS. NAM/GFS both have a complex of thunderstorms rolling through much of the area from the northwest late Thursday night while ECMWF continues to basically have nothing within the mid- Mississippi Valley. Best guess is for thunderstorms to initiate across central or eastern Kansas where the higher instability will reside late Thursday afternoon. This area should track ESE and weaken as it heads into a less unstable environment coincident with weakening of the low-level jet and associated moisture convergence. Consequently, have highest PoPs across western sections of the forecast area for late Thursday night. Not expecting much of a severe threat with any thunderstorms late Thursday night due to fairly weak-moderate instability aloft and expectation for any MCS (assuming one actually forms) to weaken as it heads into the CWA. If a MCS is able to maintain its strength into western portions of the CWA, a wind threat could exist. Seasonably hot and humid weather on tap once again for Friday along with the chance for both leftover morning convection from a possible MCS the night before, along with diurnal storms during the afternoon/early evening hours. Surprisingly enough, all model guidance agrees with the genesis of a MCS across the mid-Missouri Valley Friday evening and tracking ESE across roughly the northern half of the area very late Friday night/first thing Saturday morning. This complex also would likely weaken as it heads through the CWA as low-level jet weakens and instability subsides late Friday night. This complex, like its predecessor could pose a threat for predominantly strong wind gusts if it can hold itself together long enough. Saturday should be much like Thursday with a mostly dry day behind possible morning storms associated with the previous night's MCS. Dewpoints should be at least a couple of degrees higher however, so have peak heat index readings in the 95-100F range Saturday afternoon. Very strong shortwave trough will quickly sweep through the Upper Midwest Saturday night with an attendant cold front moving through the CWA. This period likely will have the highest threat for severe weather as convection develops along/ahead of this frontal boundary. With the mid-latitude westerlies extending a bit further to the south, more favorable deep-layer shear will exist across the area. Highest threat for severe convection at this time appears to be along a southwest to northeast axis from central Missouri through northeast Missouri into west-central Illinois, mainly during the evening hours. Thunderstorms may be ongoing from the night before across southern portions of the area Sunday morning. Most of the area should have a dry and much cooler day behind the strong cold front. Highs are forecast to be in the low to mid 80s across the area, with dewpoints eventually dropping into the 50s by Sunday night areawide. (Monday - Tuesday) Early next week is expected to be dry and seasonably cool under northwest flow aloft. Expecting temperatures to be near to slightly below normal both day and night, which will feel like a nice change compared to the heat and humidity of this week for most folks. Gosselin && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 105 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Storms currently near the STL metro sites will move to the east by 18Z. However, the thunderstorms near UIN will continue to build southwest this afternoon which will result in another round of thunderstorms later this afternoon into early this evening. Yet another round of convection will be possible overnight, however confidence is too low to warrant any mention at this time. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of thunderstorms, conditions will be VFR with SSW winds through the period. SPECIFICS FOR KSTL: First round of storms has moved east, but expect additional showers/thunderstorms to move into the terminal late this afternoon into this evening. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of any thunderstorms, VFR conditions are expected with WSW winds. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 4:15 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 AM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 AM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms are possible this afternoon through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and evening, mainly across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. Gosselin
In the hours before
Special weather statement, Jun 14, 12:10 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
1210 PM CDT WED JUN 14 2017
ILZ059-099-100-MOZ061-063>065-141800-
Madison IL-Macoupin IL-Jersey IL-St. Louis MO-St. Charles MO-
Jefferson MO-St. Louis City MO-
1210 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...CENTRAL
MACOUPIN AND EASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES...NORTHERN JEFFERSON AND ST. LOUIS COUNTIES
IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 100 PM CDT...
At 1210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jerseyville to near Lonedell. Movement was
northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Wildwood, University
City, Ballwin, Granite City, Alton, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Arnold, Manchester, Godfrey,
Creve Coeur, Overland and Clayton.
This includes the following highways...
Interstate 44 in Missouri between exits 261 and 277.
Interstate 55 in Missouri between exits 190 and 191.
Interstate 70 in Missouri between exits 227 and 231.
This also includes Scott Joplin Historic Site, Route 66 State Park,
Castlewood State Park, Confluence State Park, First Missouri State
Capitol Historic Site, and Beaver Dam State Park.
LAT...LON 3866 9015 3866 9018 3862 9018 3852 9027
3843 9029 3840 9032 3829 9076 3846 9074
3913 9035 3951 8970 3947 8970
TIME...MOT...LOC 1710Z 235DEG 33KT 3909 9036 3834 9078
KanofskyLocal storm report, Jun 14, 12:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 1 SSW LAMBERT FIELD 38.73N 90.37W
06/14/2017 M62 MPH ST. LOUIS MO ASOS
&&
EVENT NUMBER LSX1700483
KELLYLocal storm report, Jun 14, 12:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG 1 SSW BERKELEY 38.73N 90.34W
06/14/2017 ST. LOUIS MO PUBLIC
LARGE LIMBS DOWN, SOME ON POWER LINES
CAUSING SPARKS AND ARCING. QUARTER-SIZE HAIL
ALSO OBSERVED. WINDS ESTIMATED UP TO 70 MPH.
&&
MFLocal storm report, Jun 14, 12:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 1 SSW LAMBERT FIELD 38.73N 90.37W
06/14/2017 M71 MPH ST. LOUIS MO ASOS
&&
CORRECTED EVENT
EVENT NUMBER LSX1700483
KELLYLocal storm report, Jun 14, 12:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/14/2017 M64 MPH ST. LOUIS MO ASOS
&&
EVENT NUMBER LSX1700484
KELLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:10 PM CDT | Special Weather Statement | LSX | Jersey, Macoupin | 50 min |
| Jun 14, 12:21 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 39 min |
| Jun 14, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 29 min |
| Jun 14, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 40 min |
| Jun 14, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 39 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 41 min |
| Jun 14, 4:39 PM CDT | Special Weather Statement | LSX | Adams | 51 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 42 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 46 min |
| Jun 14, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.